Volume 7, issue 4 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Reverse engineering small 4–manifolds

Ronald Fintushel, B Doug Park and Ronald J Stern

Algebraic & Geometric Topology 7 (2007) 2103–2116

arXiv: math.GT/0701846

Abstract

We introduce a general procedure called ‘reverse engineering’ that can be used to construct infinite families of smooth 4–manifolds in a given homeomorphism type. As one of the applications of this technique, we produce an infinite family of pairwise nondiffeomorphic 4–manifolds homeomorphic to 2#3¯2.

Keywords
4–manifolds, Seiberg–Witten invariants
Mathematical Subject Classification 2000
Primary: 57R57, 57R57, 57R55
Secondary: 14J26, 53D05
References
Publication
Received: 14 August 2007
Revised: 14 October 2007
Accepted: 14 November 2007
Published: 26 December 2007
Authors
Ronald Fintushel
Department of Mathematics
Michigan State University
East Lansing MI 48824
USA
http://www.mth.msu.edu/~ronfint/
B Doug Park
Department of Pure Mathematics
University of Waterloo
Waterloo
Ontario N2L 3G1
Canada
http://www.math.uwaterloo.ca/~bdpark/
Ronald J Stern
Department of Mathematics
University of California
Irvine CA 92697-3875
USA
http://math.uci.edu/~rstern/